Alert archive / Oklahoma / Flash Flood Warnings in 2023
Flash Flood Warning 10, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Mar 24, 2023, 6:52 AM CDT for Latimer County, LeFlore County, Pushmataha County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2023, 6:52 AM CDT (11:52 UTC)
- Expired
- Mar 24, 2023, 10:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Latimer County, OK, LeFlore County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 121 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.9 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted.
430
WGUS54 KTSA 241152
FFWTSA
OKC077-079-127-241545-
/O.NEW.KTSA.FF.W.0010.230324T1152Z-230324T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
652 AM CDT Fri Mar 24 2023
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southeastern Latimer County in southeastern Oklahoma...
West Central Le Flore County in southeastern Oklahoma...
Northwestern Pushmataha County in southeastern Oklahoma...
* Until 1045 AM CDT.
* At 652 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 1 to 3 inches of rain has
already fallen, and another 1 to 2 inches will be possible. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Clayton... Talihina...
Red Oak... Albion...
Yanush... Tuskahoma...
Clayton Lake State Park... Kiamichi...
Stanley... Dunbar...
Bengal... Talimena State Park...
Kosoma... Sardis...
Eubanks...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3504 9502 3487 9493 3476 9494 3470 9499
3451 9531 3445 9546 3435 9556 3431 9578
3446 9578 3451 9572 3451 9567 3455 9567
3459 9561 3459 9551 3467 9551
FLASH FLOOD...RADAR INDICATED
$$
052 follow-up statements
482
WGUS74 KTSA 241401
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
901 AM CDT Fri Mar 24 2023
OKC077-079-127-241545-
/O.CON.KTSA.FF.W.0010.000000T0000Z-230324T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Latimer OK-Le Flore OK-Pushmataha OK-
901 AM CDT Fri Mar 24 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT THIS
MORNING FOR SOUTHEASTERN LATIMER, WEST CENTRAL LE FLORE AND
NORTHWESTERN PUSHMATAHA COUNTIES...
At 901 AM CDT, Doppler radar indicated mostly light to moderate rain
in the warned area. Between 1 and 3 inches of rain have fallen.
Additional rainfall amounts of up to a half inch are possible in the
warned area. Flash flooding is likely ongoing in some areas.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Clayton... Talihina...
Red Oak... Albion...
Yanush... Tuskahoma...
Clayton Lake State Park... Kiamichi...
Stanley... Dunbar...
Bengal... Talimena State Park...
Kosoma... Sardis...
Eubanks...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3504 9502 3487 9493 3476 9494 3470 9499
3451 9531 3445 9546 3435 9556 3431 9578
3446 9578 3451 9572 3451 9567 3455 9567
3459 9561 3459 9551 3467 9551
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR
$$
Lacy654
WGUS74 KTSA 241554
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
1054 AM CDT Fri Mar 24 2023
OKC077-079-127-241604-
/O.EXP.KTSA.FF.W.0010.000000T0000Z-230324T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Latimer OK-Le Flore OK-Pushmataha OK-
1054 AM CDT Fri Mar 24 2023
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN LATIMER, WEST
CENTRAL LE FLORE AND NORTHWESTERN PUSHMATAHA COUNTIES...
The heavy rain has ended. However, flooding from the earlier rains
continue to pose a threat. An areal Flood Warning is now in effect.
Please continue to heed road closures.
LAT...LON 3504 9502 3487 9493 3476 9494 3470 9499
3451 9531 3445 9546 3435 9556 3431 9578
3446 9578 3451 9572 3451 9567 3455 9567
3459 9561 3459 9551 3467 9551
$$
LacyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Mar 24, 6:27 AM CDT, 25 minutes earlier.
Area forecast discussion, Mar 24, 6:27 AM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
627 AM CDT Fri Mar 24 2023
...New AVIATION...
.SHORT TERM...
(Today)
Issued at 308 AM CDT Fri Mar 24 2023
A surface boundary is stalled across southeast OK, with temperatures
in the 40s and 50s north of the boundary and 60s to 70s south of it.
Showers and thunderstorms are continuing to form near and just north
of this boundary. Rainfall totals as high as 3-4" were noted across
portions of northeast OK earlier. The heavier rain is slowly moving
south as the boundary sinks south. This should shift the focus
into southeast OK and northwest AR for the remainder of the night
and into the daytime hours Friday. An isolated severe storm across
southeast OK remains possible.
CAMs are in good agreement that additional heavy rainfall will
develop for southeast OK and northwest AR, focusing in the 12-18Z
time frame, with lighter totals to the northwest. Additional
rainfall of 1-2", locally up to 3" can be expected in SE OK and NW
AR, with 0.25-0.75" for much of NE OK. Thunderstorms will
continue to be possible during this period. The Flash Flood Watch
was trimmed to reflect this expectation, with most of northeast OK
removed. Conditions should dry out during the afternoon today as
the surface boundary washes out and the best upper level forcing
moves east. Highs will only reach the mid to upper 50s in NE OK,
with 60s for SE OK and NW AR.
&&
.LONG TERM...
(Tonight through Thursday)
Issued at 308 AM CDT Fri Mar 24 2023
Skies will clear somewhat by Saturday with mild and dry conditions.
High temperatures will rise into the 60s. Upper level ridging will
attempt to nose back into the area from the southeast by Sunday,
but a tight upper level height gradient will support unsettled
weather at times into early next week. No major weather systems
are expected, but subtle upper level waves will likely bring
periods of clouds and showers at times. This pattern will keep
temperatures stable, with highs staying in the 60s and lows in the
upper 30s to mid 40s through about Wednesday.
For next Wednesday and Thursday, upper level heights will continue
to rise but the ridge axis will move back to the east of the area as
the next trough approaches. This should mean temperatures will
finally rise back into the 70s. Deep moisture transport will also
elevate low level dew points. Increasing upper level diffluence,
wind shear, and a few mid level features will likely reignite
showers and thunderstorms. Ensemble clusters show some uncertainty
with respect to the ridge amplitude and where its axis will settle.
These uncertainties will impact the storm potential for the mid to
late week period.
&&
.AVIATION...
(12Z TAFS)
Issued at 624 AM CDT Fri Mar 24 2023
Showers and thunderstorms will be ending from west to east this
morning into early afternoon. Most sites will see IFR to LIFR
conditions this morning, with northeast Oklahoma sites improving
slightly to MVFR this afternoon. KMLC and KFSM may see conditions
improve to VFR later this evening and overnight, with other sites
likely remaining MVFR or lower through the night.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 54 39 64 38 / 80 20 10 0
FSM 67 45 69 43 / 100 10 0 0
MLC 65 42 69 42 / 100 10 0 0
BVO 52 35 61 35 / 50 20 10 0
FYV 66 40 65 41 / 100 30 10 0
BYV 63 42 62 40 / 100 40 10 0
MKO 61 41 65 40 / 100 20 0 0
MIO 55 39 60 39 / 90 40 10 10
F10 60 41 66 39 / 90 20 0 0
HHW 71 46 71 43 / 100 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 4 PM CDT this afternoon for OKZ068>076.
AR...Flood Watch until 4 PM CDT this afternoon for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...06
LONG TERM....06
AVIATION...05Hazardous weather outlook, Mar 24, 3:55 AM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 355 AM CDT Fri Mar 24 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 355 AM CDT Fri Mar 24 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. FLASH FLOOD. RISK...Elevated. AREA...Southeast Oklahoma and northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Southeast Oklahoma and northwest Arkansas. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Significant. AREA...Areawide. ONSET...Ongoing. AREA AT GREATEST RISK...Southeast Oklahoma and northwest Arkansas. DISCUSSION... Shower and thunderstorm activity will continue, especially south and east of I-44, where an additional 1-2" of rain are expected. Areas of heavy rainfall could result in localized flash flooding. Some river flooding is also anticipated. A very isolated severe storm will be possible. Rainfall should cease area wide by late afternoon. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY-TUESDAY...No Hazards. WEDNESDAY-THURSDAY...Thunderstorm Potential...High Wind Potential. EXTENDED DISCUSSION... Mostly quiet weather is expected for the weekend and early next week with mild temperatures, light winds, and low end rain chances at times. By midweek the thunderstorm threat will increase as gusty south winds bring warm and moist air back to the area. Severe weather may be possible but details are unclear at this time. EMERGENCY MANAGEMENT PLANNING STATEMENT... weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 24, 6:08 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
608 AM CDT Fri Mar 24 2023
ARZ019-020-029-OKZ076-241145-
Sebastian AR-Franklin AR-Crawford AR-Le Flore OK-
608 AM CDT Fri Mar 24 2023
...A strong thunderstorm will impact portions of southwestern
Franklin, south central Crawford, Sebastian and east central Le Flore
Counties through 645 AM CDT...
At 608 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northwest of Midland, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Fort Smith... Charleston...
Greenwood... Barling...
Lavaca... Hackett...
Hartford... Bonanza...
Midland... Cameron...
Bloomer... Excelsior...
Burnville... Jenny Lind...
Kibler... Rock Island...
Central City... Arkola...
Witcherville... Rye Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3502 9438 3513 9454 3545 9426 3529 9399
TIME...MOT...LOC 1108Z 221DEG 40KT 3514 9439
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:02 PM CDT | Special Weather Statement | TSA | Delaware | 43 min |
| Mar 23, 7:19 PM CDT | Flash Flood Warning | TSA | Delaware, Mayes | 3 hr |
| Mar 23, 7:47 PM CDT | Special Weather Statement | TSA | Wagoner | 43 min |
| Mar 23, 8:32 PM CDT | Special Weather Statement | TSA | Delaware | 43 min |
| Mar 23, 9:21 PM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Tulsa, Wagoner | 114 min |
| Mar 23, 9:22 PM CDT | Areal Flood Advisory | TSA | Delaware | 113 min |
| Mar 23, 10:15 PM CDT | Flash Flood Warning | TSA | Delaware, Mayes, Rogers | 6 hr |
| Mar 23, 10:18 PM CDT | Special Weather Statement | TSA | Creek | 42 min |
| Mar 23, 10:34 PM CDT | Special Weather Statement | TSA | Delaware | 41 min |
| Mar 23, 10:41 PM CDT | Flash Flood Warning | TSA | Creek, Rogers, Tulsa, Wagoner | 4 hr |
| Mar 24, 7:24 AM CDT | Flash Flood Warning | TSA | Adair, Haskell, Latimer, LeFlore, Pushmataha, Sequoyah | 4 hr |
| Mar 24, 8:40 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Okmulgee and 2 more | 9 hr |
| Mar 24, 9:56 AM CDT | River Flood Warning | TSA | LeFlore | 35 hr |
| Mar 24, 10:34 AM CDT | Special Weather Statement | TSA | Pushmataha | 26 min |
| Mar 24, 10:52 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha, Sequoyah | 9 hr |
| Mar 24, 1:42 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| Mar 24, 2:11 PM CDT | River Flood Advisory | TSA | Pushmataha | 9 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.